ERYTHOMICIN Antibiotic reacting to planqinel!

Currently been given erythromicin for a lump found under my arm, my doc wanted to try a weeks dose before a scan as my white blood counts was very high...2 days in on 2000mg a day bang horrific side effects flu like cant move pupils very strange kidneys feel like something poisoning me...ring doc who says keep going with are you for real..5 days im like the walking dead, husband searched for medications which can react to our lupus planquinell and found that sometimes erythromicin dose must be varied and patient watched closey as the medication can strength can double when taking planqinell, this was on the rx drug sheet on the net, but not on the info leaflet..due to see the gp tuesday but just cant take the antibiotics anymore...has anyone ever had or known this good to know for futre ref..still like the walking dead but i can feel a glimer of me still inside.. X

5 Replies

  • Yes I can't take that one and had it noted on my records. I would almost pass out and felt worse than having the infection. It is noun for effecting people with Lupus. I didn't know that was the drug it reacted to just new it was one of them. You are not alone or imagining it like it is often suggested. Feel sorry for you. Hope you get some help. Hugs. X

  • Hi, I also can't take that one. My allergic reaction wasn't connected to placquinel as I wasn't on that drug at the time. I had severe chest pains, was sick, trembled and felt like as I was going to pass out. I had to go to hospital where it was discovered that it was a reaction to erythromycin and symptoms went away when it was stopped. A few years back there was an article in the paper that erythromycin can interfere with the electronics of the heart so I now avoid this antibiotic at all costs and it is also noted in big letters on my notes! I would not continue with them with such a bad reaction as there are alternatives you can be given which I hope your gp will prescribe for you. I hope you will get the help you need and feel better soon. x

  • Yes, I can. I was given them for a throat/chest infection and they made me feel terrible and I had to stay near a loo as they had dire affects on my digestive system. The doctor said "oh, never mind"! She gave me an alternative after a lot of me refusing to leave without. I did point out that I had not had any antibiotics for over two years and she looked at my notes and then said 'Oh ok.' I also informed her I had booked myself in for a FBT because of the side effects I had been having, she did then say I was better at this with Lupus than her!! - Told her to send to head office for a Book for Doctors! TELL your Doctor and Pharmacist to put a Red sticker on your notes. Good Luck.

    p.s. the reason they give you those first is because a) they are cheaper and b) there will then be others Stronger if it was ever a SERIOUS infection that you needed to be hospitalised for.

  • Thank you so much to you all for your response, its made me feel that im not going mad, who would have thought this could make me so ill on it, will for sure be telling her on is driving me nuts calling me every other day im still not well what else can i say, im just hoping i can get ssp on my celf cert that i put in for last not sure still if i should return to work this week as still feel so ill..thanks again all x

  • I have been on antibiotics a couple of weeks ago, also for lumps/boils under the arm. I was put on augmentin as it was stronger. Made me feel so ill, and went to see my GP who looked for other antibiotics instead, but came up highlighted on the screen as not to use with lupus/lupus meds. One of these was erythromicin as well, so she has made a note on my files not to be given it either.

You may also like...